Florida, 2005

Lightning Strike in Florida, June 29, 2005

June 29, 2005 · NWS MLB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 29, 9:20 AM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 29, 9:20 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EDT WED JUN 29 2005

.DISCUSSION...
MUCH OF THE ERN SEABOARD IS IN THE SOUP THIS MORNING...DEEP TROPICAL
MOISTURE PLUME EXTENDS FROM THE YUCATAN PENINSULA TO THE DELMARVA
REGION.  MOISTURE IS WELL REFLECTED IN THE MORNING SOUNDINGS WITH
EVERY FL RAOB MEASURING PW VALUES IN THE 2.1-2.4 RANGE WITH
CONVECTIVE TEMPS IN THE M/U80S.  KTBW RAOB SHOWS WINDS IN THE
H85-H50 LYR ARE TRYING TO VEER TO THE SW...THOUGH LATEST RUC
ANALYSIS SHOWS H85-H70 FLOW FROM THE S.

LCL AIRMASS IS PRIMED...JUST A MATTER OF REACHING THE CONVECTIVE
TEMPS BEFORE DIURNAL CONVECTION STARTS POPPING.  NO CHANGES
NECESSARY TO THE MORNING PACKAGE.

&&

.MARINE...
NO HIGHLIGHTS...WITH THE BERMUDA RIDGE AXIS OVERHEAD...WILL NEED TO
MAKE MINOR CHANGES TO THE WIND DIRECTION/SPEED TO INDICATE A MORE
EASTERLY COMPONENT PER THE LATEST OBSERVATIONS FROM THE LCL DATA
BUOY/C-MAN NETWORK.

&&

.AVIATION...MVFR CIGS EXPECTED AFT 16Z WITH NMRS MVFR SHRAS/SCT IFR
TSRAS ALL SITES.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...KELLY
LONG TERM....BRAGAW
Hazardous weather outlook, Jun 29, 3:50 AM EST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
450 AM EDT WED JUN 29 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
292000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
450 AM EDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

...WIDESPREAD SHOWERS AND SCATTERED STORMS WITH HEAVY RAIN TODAY...

.DAY ONE...TODAY:

...THUNDERSTORM IMPACT...
DEEP TROPICAL MOISTURE AND SOME EARLY BREAKS OF SUNSHINE WILL
ALLOW FOR EARLY FORMATION OF WIDESPREAD SHOWERS AND SCATTERED
THUNDERSTORMS OVER EAST CENTRAL FLORIDA TODAY. THE ATMOSPHERE
REMAINS VERY MOIST AND RELATIVELY WARM AT MID LEVELS...SO THE MAIN
THREATS FROM STORMS WILL BE TORRENTIAL DOWNPOURS AND DANGEROUS
CLOUD TO GROUND LIGHTNING STRIKES. STEERING FLOW WILL TRANSITION
TOWARD A NORTHEASTERLY STORM MOTION TODAY...ALLOWING SHOWERS AND
STORMS TO MOVE BACK TOWARD THE EAST COAST INTO THIS EVENING.

...FLOOD IMPACT...
DEEP MOISTURE WILL ALLOW HEAVY RAIN ACCUMULATIONS OF TWO TO THREE
INCHES IN A SHORT PERIOD. SOME LOCATIONS MAY RECEIVE MORE THAN ONE
ROUND OF RAIN...ALLOWING TOTALS TO CLIMB EVEN HIGHER. THESE HEAVY
AMOUNTS WILL LEAD TO FLOODING OF STREETS...INTERSECTIONS AND OTHER
LOW LYING OR POORLY DRAINED AREAS...AND FURTHER AGGRAVATE ANY
ONGOING STANDING WATER PROBLEMS. ONE OF THE MAIN HAZARDS FROM THE
HEAVY RAIN WILL BE DANGEROUS DRIVING CONDITIONS. IN ADDITON TO
POOR VISIBILITIES...IT IS EASY TO LOSE CONTROL AND HYDROPLANE ON
RAIN SOAKED ROADS. REMEMBER TO SLOW DOWN WHEN DRIVING IN RAIN AND
DO NOT USE CRUISE CONTROL WHEN ROADS ARE WET.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS MOVING OVER THE INTRACOASTAL AND ATLANTIC WATERS MAY
PRODUCE WIND GUSTS NEAR 34 KNOTS...IN ADDITION TO DANGEROUS CLOUD
TO WATER LIGHTNING AND POOR VISIBILITIES IN HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY:
THE PERSISTENCE OF DEEP MOISTURE WILL CONTINUE ABOVE AVERAGE SHOWER
AND STORM CHANCES INTO FRIDAY. RAIN CHANCES ARE EXPECTED TO TAPER
BACK TO SCATTERED AFTERNOON AND EVENING SHOWERS AND STORMS MORE
TYPICAL OF EARLY JULY FOR THE UPCOMING HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. HOWEVER...RAINFALL
OBSERVERS ARE REQUESTED TO REPORT RAIN TOTALS ABOVE THREE INCHES
OR OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

GLITTO

The radar

The Melbourne radar (KMLB), 21 km away, was scanning. The volume nearest the first event began at 17:20 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Brevard

When
June 29, 12:19 PM EST
Where
Brevard County, Palm Bay
Injuries
1 direct, 0 indirect
Reported by
BROADCAST MEDIA
Coordinates
28.300, -80.701 (the zone’s center; the record gives no point)

A Palm Bay man was struck and seriously injured by lightning while repairing roof damage from last year's hurricanes.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461607.